Alert archive / Iowa / Tornado Warnings in 2005

Tornado Warning 20, NWS Des Moines, IA

June 13, 2005Mahaska County, Iowa

NWS Des Moines, IA issued this tornado warning at Jun 13, 2005, 10:00 PM CDT for Mahaska County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 10:00 PM CDT (03:00 UTC)
Expired
Jun 13, 2005, 10:45 PM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Mahaska County, IA

The radar

The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 140301
TORDMX
IAC123-140345-
/O.NEW.KDMX.TO.W.0020.050614T0300Z-050614T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA.

* UNTIL 1045 PM CDT.

* AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A SEVERE THUNDERSTORM WITH A CONFIRMED TORNADO 7 MILES NORTH OF
  ALBIA...OR 23 MILES WEST OF OTTUMWA. THE STORM WAS MOVING NORTHEAST
  AT 35 MPH.

* THE TORNADO WILL BE...
  NEAR UNIVERSITY PARK BY 1020 PM CDT.
  NEAR KEOMAH VILLAGE BY 1030 PM CDT.
  NEAR ROSE HILL BY 1035 PM CDT.

THE LOCATIONS OF BEACON...OSKALOOSA MUNICIPAL AIRPORT AND FREMONT ARE
ALSO IN THE PATH.

THE MONROE COUNTY SHERIFF REPORTED A TORNADO BETWEEN MELROSE AND 
LOVILIA AT 951 PM.

THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.

LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242

$$

SMALL
4 follow-up statements
000 
WWUS53 KDMX 140323
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT MON JUN 13 2005

IAC123-140345-
/O.CON.KDMX.TO.W.0020.000000T0000Z-050614T0345Z/
MAHASKA IA-
1022 PM CDT MON JUN 13 2005

...A TORNADO WARNING CONTINUES FOR MAHASKA COUNTY UNTIL 1045 PM
CDT...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTH OF OSKALOOSA...OR 17 MILES NORTHWEST
OF OTTUMWA...AND MOVING NORTHEAST AT 35 MPH.

THIS TORNADIC STORM WILL BE...
  NEAR OSKALOOSA MUNICIPAL AIRPORT BY 1030 PM CDT.
  NEAR ROSE HILL BY 1035 PM CDT.

THE LOCATIONS OF BEACON...UNIVERSITY PARK...KEOMAH VILLAGE AND
FREMONT ARE ALSO IN THE PATH OF THIS TORNADO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING 
FOR IOWA.

LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242

$$

SMALL
000 
WWUS53 KDMX 140328
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 PM CDT MON JUN 13 2005

IAC123-140345-
/O.CON.KDMX.TO.W.0020.000000T0000Z-050614T0345Z/
MAHASKA IA-
1027 PM CDT MON JUN 13 2005

...A TORNADO WARNING CONTINUES FOR MAHASKA COUNTY UNTIL 1045 PM
CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTHEAST OF OSKALOOSA...OR 17 MILES
NORTHWEST OF OTTUMWA...AND MOVING NORTHEAST AT 35 MPH.

THIS TORNADIC STORM WILL BE...
  NEAR ROSE HILL BY 1035 PM CDT.

THE LOCATIONS OF UNIVERSITY PARK...KEOMAH VILLAGE...OSKALOOSA
MUNICIPAL AIRPORT AND FREMONT ARE ALSO IN THE PATH OF THIS TORNADO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR IOWA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

AT 1022 PM...MAHASKA COUNTY EMERGENCY MANAGEMENT REPORTED A FUNNEL 
CLOUD 2 MILES NORTH OF THE EDDYVILLE RACETRACK.


LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242

$$

SMALL
000 
WWUS53 KDMX 140340
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT MON JUN 13 2005

IAC123-140345-
/O.CON.KDMX.TO.W.0020.000000T0000Z-050614T0345Z/
MAHASKA IA-
1039 PM CDT MON JUN 13 2005

...A TORNADO WARNING CONTINUES FOR MAHASKA COUNTY UNTIL 1045 PM
CDT...

AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 10 MILES EAST OF OSKALOOSA...OR 21 MILES NORTH OF
OTTUMWA...AND MOVING NORTHEAST AT 35 MPH.

THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF MAHASKA COUNTY...
INCLUDING THE LOCATION OF ROSE HILL.

AT 1035 PM...MAHASKA COUNTY EMERGENCY MANAGEMENT REPORTED A FUNNEL 
CLOUD 4 MILES EAST OF OSKALOOSA NEAR KEOMAH VILLAGE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING 
FOR IOWA.

LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242

$$

SMALL
000 
WWUS53 KDMX 140345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 PM CDT MON JUN 13 2005

IAC123-140356-
/O.EXP.KDMX.TO.W.0020.000000T0000Z-050614T0345Z/
MAHASKA IA-
1046 PM CDT MON JUN 13 2005

...THE TORNADO WARNING FOR MAHASKA COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 1041 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR IOWA.

LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242

$$

SMALL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 13, 1:35 PM CDT, 8 hours 25 minutes earlier.

Area forecast discussion, Jun 13, 1:35 PM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
135 PM CDT MON JUN 13 2005

.DISCUSSION...
LOW PRESSURE CURRENTLY ACROSS NORTHEAST NEBRASKA WITH A CLOSED UPPER
LEVEL LOW JUST TO THE WEST OVER CENTRAL NEBRASKA. DRY AIR IS
PUNCHING UP INTO SOUTHEAST NEBRASKA WITH MID TO UPPER 40 DEWPOINTS
STREAMING TOWARDS WESTERN IOWA. STRONG KINEMATIC FORCING NOW MOVING
INTO CENTRAL IOWA AND HAVE STEEPENING LAPSE RATES WITH COOLING MID
LEVEL TEMPERATURES ARRIVING. STORMS ARE EXPECTED TO FIRE BETWEEN 2-4
PM TODAY AND SOME OF THE STORMS WILL BECOME RAPIDLY SEVERE.
SUPERCELLS WILL LIKELY BE THE PRIMARY STORM MODE WITH INCREASING
EFFECTIVE SHEARS OF 45 TO 60 KTS. THE MAIN THREATS WILL BE GOLFBALL
SIZED HAIL WITH LOW FREEZING LEVELS AND STEEP LAPSE RATES...WIND
GUSTS TO 75 MPH ALSO POSSIBLE WITH NEAR UNIDIRECTIONAL FLOW ABOVE
THE LOW LEVELS. THE TORNADO THREAT WILL HOWEVER BE LIMITED DUE TO
RELATIVELY HIGH LCL VALUES. THE GREATEST THREAT WILL BE OVER THE FAR
NORTHWEST NEAR THE SFC LOW AND ACROSS THE FAR EAST WHERE MORE LOW
LEVEL MOISTURE IS AVAILABLE. BUNKERS RIGHT MOVER SUPERCELL MOTIONS
ARE NORTHEAST AT 40KTS SO STORMS WILL BE MOVING RAPIDLY. THE SEVERE
THREAT IS EXPECTED TO DIMINISH AFTER 9 PM THOUGH THUNDERSTORMS WILL
REMAIN POSSIBLE THROUGHOUT THE NIGHT...ESPECIALLY OVER THE NORTH
WHERE SOME WEAK INSTABILITY REMAINS.

WRAP AROUND CLOUD COVER WILL LIKELY HANG AROUND THROUGH TUESDAY WITH
SOME INSTABILITY SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE DURING
THE AFTERNOON ACROSS THE NORTHEAST HALF OF THE AREA. THE CLOUDS WILL
HOLD TEMPERATURES INTO THE UPPER 60S TO MIDS 70S FOR HIGHS. FOR THE
REMAINDER OF THE PERIOD A WARMING TREND WILL COMMENCE WITH THE UPPER
LEVEL RIDGE OF HIGH PRESSURE STRENGTHENING OVER THE CENTRAL CONUS. A
STRONG THERMAL RIDGE WILL DEVELOP ACROSS THE HIGH PLAINS AND ITS
INFLUENCE WILL SPILL OVER INTO IOWA ESPECIALLY FOR THE WEEKEND AND
INTO THE BEGINNING OF NEXT WEEK. REMAINED SEVERAL DEGREES ABOVE MEX
GUIDANCE FOR THIS PERIOD FOR HIGHS WITH AMPLE SUNSHINE EXPECTED AND
PLENTIFUL INSULATION FOR SUMMER LIKE TEMPERATURES TO ARRIVE. HAVE
REMAINED DRY FOR THE EXTENDED BUT WILL NEED TO MONITOR SOME
POTENTIAL WEAKNESSES IN THE UPPER LEVEL RIDGE WEDNESDAY AND THURSDAY
NIGHTS WITH THE POTENTIAL FOR THUNDERSTORMS TO DEVELOP FARTHER SOUTH
THAN CURRENTLY ANTICIPATED AND FOLLOWING THE MEAN NW FLOW INTO IA.
CONFIDENCE NOT HIGH WITH THIS SCENARIO.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DONAVON
Hazardous weather outlook, Jun 13, 9:29 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
929 PM CDT MON JUN 13 2005

IAZ028-039-050-062-075-085-086-095>097-150230-
BREMER-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE-WAPELLO-WAYNE-
APPANOOSE-DAVIS-
929 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT EAST OF A
WAVERLY TO LAMONI LINE. SOME STORMS MAY PRODUCE LARGE HAIL OR
DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY. NO ORGANIZED SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 11 PM.

IAZ004>007-015>017-023>027-033>038-044>049-057>061-070>074-
081>084-092>094-150230-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-
WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-
929 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY. NO ORGANIZED SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUSSELL

In the hours before

Special weather statement, Jun 13, 8:08 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CDT MON JUN 13 2005

IAZ004-015-023-033>034-044>046-057>058-070>071-081-092-140215-
ADAIR-ADAMS-AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE-
GUTHRIE-PALO ALTO-POCAHONTAS-SAC-TAYLOR-
808 PM CDT MON JUN 13 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 474 FOR
THE FOLLOWING AREAS...

IN IOWA THIS CANCELS 14 COUNTIES

IN NORTHWEST IOWA

EMMET... PALO ALTO... POCAHONTAS...

IN SOUTHWEST IOWA

ADAIR... ADAMS... CASS...
TAYLOR...

IN WEST CENTRAL IOWA

AUDUBON... CALHOUN... CARROLL...
CRAWFORD... GREENE... GUTHRIE...
SAC...

THIS INCLUDES THE CITIES OF...ESTHERVILLE...POCAHONTAS...
JEFFERSON...BEDFORD...SAC CITY...CARROLL...ROCKWELL CITY...
ATLANTIC...AUDUBON...DENISON...GREENFIELD...CORNING...
GUTHRIE CENTER AND EMMETSBURG.

IAZ005>007-016>017-024>028-035>039-047>050-059>062-072>075-
082>086-093>097-140400-
APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-CLARKE-
DALLAS-DAVIS-DECATUR-FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-
HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-UNION-WAPELLO-WARREN-
WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT-
808 PM CDT MON JUN 13 2005

...TORNADO WATCH NUMBER 474 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS...

IN IOWA THIS WATCH INCLUDES 37 COUNTIES

IN CENTRAL IOWA

BOONE... DALLAS... GRUNDY...
HAMILTON... HARDIN... JASPER...
MARSHALL... POLK... POWESHIEK...
STORY... TAMA... WEBSTER...

IN NORTH CENTRAL IOWA

BUTLER... CERRO GORDO... FRANKLIN...
HANCOCK... HUMBOLDT... KOSSUTH...
WINNEBAGO... WORTH... WRIGHT...

IN NORTHEAST IOWA

BLACK HAWK... BREMER...

IN SOUTH CENTRAL IOWA

APPANOOSE... CLARKE... DECATUR...
LUCAS... MADISON... MAHASKA...
MARION... MONROE... RINGGOLD...
UNION... WARREN... WAYNE...

IN SOUTHEAST IOWA

DAVIS... WAPELLO...

THIS INCLUDES THE CITIES OF...EAGLE GROVE...NORTHWOOD...
HUMBOLDT...NEWTON...DES MOINES...GRINNELL...GRUNDY CENTER...
MASON CITY...MOUNT AYR...OSCEOLA...ALBIA...LAMONI...BLOOMFIELD...
CHARITON...WATERLOO...CRESTON...WAVERLY...BOONE...GARNER...
OTTUMWA...IOWA FALLS...PARKERSBURG...FOREST CITY...KNOXVILLE...
INDIANOLA...CORYDON...FORT DODGE...MARSHALLTOWN...AMES...
OSKALOOSA...HAMPTON...WINTERSET...ALGONA...ADEL...CENTERVILLE...
TAMA AND WEBSTER CITY.
Local storm report, Jun 13, 8:15 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     3 W MILO                41.29N 93.50W
06/13/2005  60 MPH           WARREN             IA   LAW ENFORCEMENT

            DIME SIZED HAIL

&&

STEINBUGL
Local storm report, Jun 13, 8:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
845 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TORNADO          1 WNW MELCHER-DALLAS    41.23N 93.26W
06/13/2005                   MARION             IA   BROADCAST MEDIA

            FROM KCCI VIEWER

&&

STEINBUGL
Local storm report, Jun 13, 8:50 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TORNADO          1 NE MELCHER-DALLAS     41.24N 93.23W
06/13/2005                   MARION             IA   LAW ENFORCEMENT

&&

STEINBUGL
Special weather statement, Jun 13, 9:23 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CDT MON JUN 13 2005

IAZ005>007-016>017-024>027-035>037-047>048-059>060-072-082>083-
093>094-140330-
BOONE-BUTLER-CERRO GORDO-CLARKE-DALLAS-DECATUR-FRANKLIN-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-POLK-RINGGOLD-STORY-
UNION-WEBSTER-WINNEBAGO-WORTH-WRIGHT-
923 PM CDT MON JUN 13 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 474 FOR
THE FOLLOWING AREA...

IN IOWA THIS CANCELS 21 COUNTIES

IN CENTRAL IOWA

BOONE... DALLAS... HAMILTON...
HARDIN... POLK... STORY...
WEBSTER...

IN NORTH CENTRAL IOWA

BUTLER... CERRO GORDO... FRANKLIN...
HANCOCK... HUMBOLDT... KOSSUTH...
WINNEBAGO... WORTH... WRIGHT...

IN SOUTH CENTRAL IOWA

CLARKE... DECATUR... MADISON...
RINGGOLD... UNION...

THIS INCLUDES THE CITIES OF...EAGLE GROVE...NORTHWOOD...
HUMBOLDT...DES MOINES...MASON CITY...MOUNT AYR...OSCEOLA...
LAMONI...CRESTON...BOONE...FORT DODGE...GARNER...IOWA FALLS...
PARKERSBURG...FOREST CITY...AMES...HAMPTON...WINTERSET...ALGONA...
ADEL AND WEBSTER CITY.

IAZ028-038>039-049>050-061>062-073>075-084>086-095>097-140400-
APPANOOSE-BLACK HAWK-BREMER-DAVIS-GRUNDY-JASPER-LUCAS-MAHASKA-
MARION-MARSHALL-MONROE-POWESHIEK-TAMA-WAPELLO-WARREN-WAYNE-
923 PM CDT MON JUN 13 2005

...TORNADO WATCH NUMBER 474 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 16 COUNTIES

IN CENTRAL IOWA

GRUNDY... JASPER... MARSHALL...
POWESHIEK... TAMA...

IN NORTHEAST IOWA

BLACK HAWK... BREMER...

IN SOUTH CENTRAL IOWA

APPANOOSE... LUCAS... MAHASKA...
MARION... MONROE... WARREN...
WAYNE...

IN SOUTHEAST IOWA

DAVIS... WAPELLO...

THIS INCLUDES THE CITIES OF...NEWTON...GRINNELL...ALBIA...
BLOOMFIELD...CHARITON...WATERLOO...WAVERLY...OTTUMWA...
INDIANOLA...CORYDON...GRUNDY CENTER...MARSHALLTOWN...KNOXVILLE...
OSKALOOSA...CENTERVILLE AND TAMA.
Local storm report, Jun 13, 9:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TORNADO          MELROSE                 40.98N 93.05W
06/13/2005                   MONROE             IA   LAW ENFORCEMENT

            SPOTTERS REPORTED TORNADO BTWN MELROSE AND LOVILIA

&&

STEINBUGL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin44 min
Jun 13, 7:35 PM CDTTornado WarningDMXClarke25 min
Jun 13, 7:42 PM CDTSevere Thunderstorm WarningDMXPolk33 min
Jun 13, 8:02 PM CDTSevere Thunderstorm WarningDMXWarren46 min
Jun 13, 8:09 PM CDTSevere Thunderstorm WarningDMXMarshall55 min
Jun 13, 8:22 PM CDTSevere Thunderstorm WarningDMXJasper53 min
Jun 13, 8:29 PM CDTTornado WarningDMXMarion48 min
Jun 13, 9:02 PM CDTSevere Thunderstorm WarningDMXTama43 min
Jun 13, 9:36 PM CDTTornado WarningDMXMonroe39 min
Jun 13, 9:49 PM CDTSevere Thunderstorm WarningDMXPoweshiek41 min

Nearby

Tornado Warnings in Iowa, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.